Does anyone have the nagging cough as a side effect of Tasigna. My ONC prescribed steroids, but that just kept me up all night going to the bathroom. She said I could take codeine cough medicine, but I would never pass the drug test at work. Has a doctor out there prescribed a workable solution to the cough.
Tasigna and coughing side effect
Posted 14 May 2014 - 06:26 PM
Ive never heard of that being a side effect. That sucks. Do you have chest congestion with it? Or is it just a "tickle"? Dont know what it matters, just curious. Have they thought about Advair (sp) or some other inhaler treatment like you'd do for allergies?
January 15: .53%
April 15: .78%
July 15: 1.1% - upped dosage to 400mg after this test
Oct 15: .85%
December 15: .28%
March 16: .29%
July 16: .34%
October 16: .11%
January 17: .081%
April 17: .055%
July 17: .135%
Oct 17: .008%
Posted 14 May 2014 - 08:50 PM
Have you had a chest xray to see if it is pleural effusion (fluid on the lungs)? You will want to deal with the real issue. It is not a direct side effect of TKI drugs.
Posted 14 May 2014 - 09:32 PM
I had the same thought. When I had a pleural effusion (Sprycel), I had coughing that went on for months, and difficulty breathing. A chest x-ray would tell you if it's a p.e. (just be sure you have a radiologist read the x-ray. . .my PCP thought it was pneumonia and treated me for that first, even though I suggested that it was probably a pleural effusion).
Posted 15 May 2014 - 06:37 PM
Thanks to everyone that responded. I had pleural effusion with Sprycel and know what that feels like. This is a dry cough, which comes and goes daily, like the "tickle" that JPD suggested. More so when I'm talking or after eating. If I'm alone and busy, I might go many hours without coughing. My lungs are clear, when checked by both my oncologist and internist. The paperwork that I receive each month, from the FDA, with my Tasigna, lists cough as a side effect. I did a quick Google search on "cough side effect with Tasigna" and it indicated that patients have reported a cough side effect. My next move might be a call to Novartis or another visit to the respiratory specialist that diagnosed my pleural effusion. I'll keep the blog informed if I come up with a solution.
Posted 15 May 2014 - 07:29 PM
There are many other drugs that cause a dry cough. What else, if anything, might you be on? (Lisinopril comes to mind as a fairly common drug for high blood pressure that can cause a dry cough.)
"You can't change the direction of the wind but you can adjust your sails."
DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>
Posted 16 May 2014 - 08:55 AM
The cough is not a direct side effect, but rather can be a secondary effect of something else including other side effects such as pleural effusion, skin and mouth lining issues, etc. That is why it is important to get to the root cause. PE cannot always be detected by xray unless severe.
Posted 22 May 2014 - 08:27 PM
I am on Gleevec and developed the dry cough after a couple of months..my doctor prescribed Benzonatate 100 mg. I assumed I would be on it indefintly...but I took the maximum dose for about three days and my cough was gone...it comes back sometimes....but mine must have been a more of a reflux action...than actual cough..
Posted 25 May 2014 - 08:50 AM
I had some Benzonatate left over from a few years ago. I took one capsule yesterday morning and hardly coughed all day. I just took another one this morning. Your reflux action thought makes sense. I have a few more left, and it works through the weekend, I'll call for a prescription on Tuesday. Much appreciated.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users